Alert archive / Kansas / High Wind Watches in 2010

High Wind Watch 2, NWS Dodge City, KS

May 8, 201020 counties in Kansas

NWS Dodge City, KS issued this high wind watch at May 8, 2010, 3:28 PM CDT for 20 counties in Kansas. It took effect at May 10, 2010, 1:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 8, 2010, 3:28 PM CDT (20:28 UTC)
In effect from
May 10, 2010, 1:00 PM CDT
Expired
May 10, 2010, 3:41 AM CDT
In force
Issued by
NWS Dodge City, KS

Counties Clark County, KS, Comanche County, KS, Edwards County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 53 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2010-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2010-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -100 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2109 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
-100 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

583 
WWUS73 KDDC 082028
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
328 PM CDT SAT MAY 8 2010

...VERY STRONG WEST WINDS POSSIBLE MONDAY AFTERNOON...

.A STRONG PACIFIC STORM WILL MOVE THROUGH SOUTHWEST KANSAS ON
MONDAY. SURFACE LOW PRESSURE WILL STRENGTHEN AND MOVE ACROSS
NORTHERN KANSAS ON MONDAY CREATING A TIGHT PRESSURE GRADIENT
ACROSS SOUTHWEST KANSAS. AMPLE AFTERNOON SUNSHINE WILL DESTABILIZE
THE ATMOSPHERE AND ALLOW STRONG WINDS ALOFT TO MIX DOWN TO THE
SURFACE.

KSZ043>045-061>064-074>080-084>089-090900-
/O.NEW.KDDC.HW.A.0002.100510T1800Z-100511T0000Z/
SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-
HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON-STEVENS-SEWARD-MEADE-CLARK-
COMANCHE-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...NESS CITY...
SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE...
HANSTON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...ELKHART...RICHFIELD...HUGOTON...MOSCOW...
LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION
328 PM CDT SAT MAY 8 2010 /228 PM MDT SAT MAY 8 2010/

...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING. 

* STRONG WINDS WILL DEVELOP MONDAY AFTERNOON AND CONTINUE INTO
  EARLY MONDAY EVENING BEFORE DIMINISHING.

* SUSTAINED WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS AS
  HIGH AS 60 MPH ARE POSSIBLE.

* SUCH STRONG WINDS CAN PICK UP LOOSE ARTICLES...CAUSE MINOR TREE
  AND ROOF DAMAGE...AND MAKE DRIVING HAZARDOUS...ESPECIALLY IN
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WRIGHT
4 follow-up statements
729 
WWUS73 KDDC 090845
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
345 AM CDT SUN MAY 9 2010

...VERY STRONG WEST WINDS POSSIBLE MONDAY AFTERNOON...

.A STRONG PACIFIC STORM WILL MOVE THROUGH SOUTHWEST KANSAS ON
MONDAY. SURFACE LOW PRESSURE WILL STRENGTHEN AND MOVE ACROSS
NORTHERN KANSAS, CREATING A TIGHT PRESSURE GRADIENT ACROSS
SOUTHWEST KANSAS. AMPLE AFTERNOON SUNSHINE WILL DESTABILIZE THE
ATMOSPHERE AND ALLOW STRONG WINDS ALOFT TO MIX DOWN TO THE
SURFACE.

KSZ043>045-061>064-074>080-084>089-091645-
/O.CON.KDDC.HW.A.0002.100510T1800Z-100511T0000Z/
SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-
HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON-STEVENS-SEWARD-MEADE-CLARK-
COMANCHE-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...NESS CITY...
SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE...
HANSTON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...ELKHART...RICHFIELD...HUGOTON...MOSCOW...
LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION
345 AM CDT SUN MAY 9 2010 /245 AM MDT SUN MAY 9 2010/

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING. 

* HIGH WINDS MAY DEVELOP MONDAY AFTERNOON AND CONTINUE INTO EARLY
  MONDAY EVENING BEFORE DIMINISHING.

* SUSTAINED WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS IN
  EXCESS OF 60 MPH ARE POSSIBLE.

* SUCH STRONG WINDS CAN PICK UP LOOSE ARTICLES...CAUSE MINOR TREE
  AND ROOF DAMAGE...AND MAKE DRIVING HAZARDOUS...ESPECIALLY IN
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

33
453 
WWUS73 KDDC 091632
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1132 AM CDT SUN MAY 9 2010

...VERY STRONG WEST WINDS POSSIBLE MONDAY AFTERNOON...

.A STRONG PACIFIC STORM WILL MOVE THROUGH SOUTHWEST KANSAS ON
MONDAY. SURFACE LOW PRESSURE WILL STRENGTHEN AND MOVE ACROSS
NORTHERN KANSAS... CREATING A TIGHT PRESSURE GRADIENT ACROSS
SOUTHWEST KANSAS. AMPLE AFTERNOON SUNSHINE WILL DESTABILIZE THE
ATMOSPHERE AND ALLOW STRONG WINDS ALOFT TO MIX DOWN TO THE
SURFACE.

KSZ043>045-061>064-074>080-084>089-100045-
/O.CON.KDDC.HW.A.0002.100510T1800Z-100511T0000Z/
SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-
HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON-STEVENS-SEWARD-MEADE-CLARK-
COMANCHE-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...NESS CITY...
SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE...
HANSTON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...ELKHART...RICHFIELD...HUGOTON...MOSCOW...
LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION
1132 AM CDT SUN MAY 9 2010 /1032 AM MDT SUN MAY 9 2010/

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING. 

* HIGH WINDS MAY DEVELOP MONDAY AFTERNOON AND CONTINUE INTO 
  EARLY MONDAY EVENING BEFORE DIMINISHING. 

* SUSTAINED WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS 
  IN EXCESS OF 60 MPH ARE POSSIBLE. 

* SUCH STRONG WINDS CAN PICK UP LOOSE ARTICLES...CAUSE MINOR 
  TREE AND ROOF DAMAGE...AND MAKE DRIVING HAZARDOUS...ESPECIALLY 
  IN HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

18
628 
WWUS73 KDDC 092014
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
314 PM CDT SUN MAY 9 2010

...VERY STRONG WEST WINDS POSSIBLE MONDAY AFTERNOON...

.A STRONG PACIFIC STORM WILL MOVE THROUGH SOUTHWEST KANSAS ON
MONDAY. SURFACE LOW PRESSURE WILL STRENGTHEN AND MOVE ACROSS
NORTHERN KANSAS... CREATING A TIGHT PRESSURE GRADIENT ACROSS
SOUTHWEST KANSAS. AMPLE AFTERNOON SUNSHINE WILL DESTABILIZE THE
ATMOSPHERE AND ALLOW STRONG WINDS ALOFT TO MIX DOWN TO THE
SURFACE.

KSZ043>045-061>064-074>080-084>089-100500-
/O.CON.KDDC.HW.A.0002.100510T1800Z-100511T0000Z/
SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-
HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON-STEVENS-SEWARD-MEADE-CLARK-
COMANCHE-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...NESS CITY...
SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE...
HANSTON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...ELKHART...RICHFIELD...HUGOTON...MOSCOW...
LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION
314 PM CDT SUN MAY 9 2010 /214 PM MDT SUN MAY 9 2010/

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

* HIGH WINDS MAY DEVELOP MONDAY AFTERNOON AND CONTINUE INTO 
  EARLY MONDAY EVENING BEFORE DIMINISHING. 

* SUSTAINED WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS UP
  TO 60 MPH ARE POSSIBLE.

* SUCH STRONG WINDS CAN PICK UP LOOSE ARTICLES...CAUSE MINOR 
  TREE AND ROOF DAMAGE...AND MAKE DRIVING HAZARDOUS...ESPECIALLY 
  IN HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WRIGHT
096 
WWUS73 KDDC 100841
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
341 AM CDT MON MAY 10 2010

...HIGH WINDS ARE EXPECTED TODAY...

.AN INTENSE UPPER JET WILL MOVE FROM THE SOUTHERN ROCKIES INTO
SOUTHWEST KANSAS LATE THIS MORNING AND AFTERNOON. STRONG WINDS
THROUGH A DEEP LAYER OF THE ATMOSPHERE WILL CREATE CONDITIONS FOR
HIGH WINDS WITH GUSTS POSSIBLY IN EXCESS OF 60 MPH.

KSZ043>045-061>064-079-080-089-100945-
/O.CAN.KDDC.HW.A.0002.100510T1800Z-100511T0000Z/
SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-EDWARDS-KIOWA-
COMANCHE-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...NESS CITY...
SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE...
HANSTON...KINSLEY...LEWIS...GREENSBURG...HAVILAND...COLDWATER...
PROTECTION
341 AM CDT MON MAY 10 2010 /241 AM MDT MON MAY 10 2010/

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE HIGH
WIND WATCH. 

PARTS OF THE CANCELLED WATCH HAVE BEEN REPLACED WITH A HIGH WIND
WARNING.

$$

KSZ074>078-084>088-101645-
/O.UPG.KDDC.HW.A.0002.100510T1800Z-100511T0000Z/
/O.NEW.KDDC.HW.W.0002.100510T1800Z-100511T0000Z/
STANTON-GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK-
INCLUDING THE CITIES OF...JOHNSON CITY...ULYSSES...SUBLETTE...
SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...ELKHART...
RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...
FOWLER...ASHLAND...MINNEOLA
341 AM CDT MON MAY 10 2010

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE BY LATE MORNING,
  AND INCREASE EVEN MORE BY EARLY AFTERNOON. 

* SUSTAINED WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS IN
  EXCESS OF 60 MPH ARE EXPECTED THROUGH THE AFTERNOON. 

* SUCH STRONG WINDS CAN PICK UP LOOSE ARTICLES...CAUSE MINOR TREE
  AND ROOF DAMAGE...AND MAKE DRIVING HAZARDOUS...ESPECIALLY IN
  HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

RUSSELL

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this high wind watch went out at May 8, 2:53 PM CDT, 35 minutes earlier.

Area forecast discussion, May 8, 2:53 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
253 PM CDT SAT MAY 8 2010

.DISCUSSION...

DAYS 1-2...

WE ARE ENJOYING TRANQUIL WEATHER ACROSS SW KS THIS AFTERNOON AS
SFC HIGH PRESSURE GRADUALLY SAGS SE-WARD THROUGH THE CENTRAL
PLAINS AND WEAK MID LEVEL RIDGING MOVES IN. A DECK OF MID LEVEL
CLOUDS CONTINUES TO LIMIT SUNSHINE BUT AFTER A CHILLY START,
WE'VE FINALLY MANAGED TO STRUGGLE INTO THE 60S OVER MUCH OF SW
KS. LATEST SFC ANALYSIS SHOWS THAT LAST WEEK'S FRONT HAS
SUPPRESSED RICH MOISTURE ALL THE WAY TO THE GULF COAST BUT WINDS
OVER W TX ARE ALREADY BEGINNING TO VEER SO IT WILL BEGIN MOVING
NORTHWARD AGAIN.

EXPECT A MILDER NIGHT TONIGHT AS SFC WINDS PICK UP. CLOUDS WILL
ALSO BEGIN LOWERING AS MOISTURE ADVECTION KICKS IN AND LL
ISENTROPIC AS WELL AS UPSLOPE LIFT DEVELOPS. THE LOWEST CLOUDS
ARE CONFINED TO SOUTHERN TX ATM, BUT SATELLITE IMAGERY SHOWS THEM
ALREADY EXPANDING NORTH AS WELL. TOMORROW LOOKS QUIET WEATHER-
WISE, BUT UNFORTUNATELY INCREASING STRATUS AS WELL AS COOL RETURN
FLOW AROUND THE DEPARTING SFC HIGH WILL KEEP US ON THE COOL SIDE.
LOWERED HIGHS TOMORROW DUE TO EXPECTED CLOUD COVER AND KEPT THE
LOW POPS WE HAD AS INCREASING LIFT COULD SQUEEZE OUT SOME PRECIP.

A SHORTWAVE OUT NEAR 130W ATM WILL MOVE THROUGH THE DESERT SW AND
INTO THE SRN ROCKIES BY SUN NIGHT. LEE CYCLOGENESIS OVER SE COLO
WILL LEAD TO INCREASING LL SE FLOW AND ISENTROPIC LIFT OVER KS.
THE MODELS ALL HINT AT WIDESPREAD LIGHT PRECIP LATE SUN NIGHT
INTO MONDAY AM, PRIMARILY FROM DODGE CITY EAST. WHILE BUFR
SOUNDINGS SHOW MODEST MID LEVEL CAPE, THINK PARCELS WILL HAVE
MUCH TROUBLE PUNCHING THROUGH THE STRONG EML THAT WILL BE IN
PLACE BY THAT TIME. H85-H7 TEMPS ARE PROGGED TO BE AROUND +14C
AND LIFT IS WIDESPREAD BUT NOT OVERLY STRONG, THUS THINK ANY
PRECIP SUN NIGHT WILL BE IN THE FORM OF -RA OR DZ.

MON IS THE MOST SIGNIFICANT FORECAST CHALLENGE OF THIS SHIFT. 12Z
MODEL CONSENSUS CONTINUES TO FAVOR A FASTER PROGRESSION OF THE
UPPER WAVE ACROSS KS MON WITH THE DRYLINE MIXING EAST OF THE DDC
FA PRIOR TO PEAK HEATING THE ARRIVAL OF DYNAMICS. THE NAM
CONTINUES TO BE THE OUTLIER WITH A SLOWER SOLUTION. OBVIOUSLY
TIMING WILL BE CRITICAL BUT WILL CONTINUE TO SIDE WITH THE FASTER
SOLNS. THIS PUTS OUR FAR EASTERN COUNTIES AT MOST RISK FOR SEVERE
WEATHER AND WILL CONTINUE WITH THE CHC POPS OUT THERE, EVEN
THOUGH IT IS LIKELY SVR WEATHER WILL OCCUR EAST OF US. THE REST
OF THE FA WILL SEE A RAPID TRANSITION TO HOT, DRY, AND WINDY
WEATHER MON. BUFR SOUNDINGS SUGGEST MIXING THROUGH POSSIBLY H5
WITH PEAK WINDS IN THE COLUMN OF 60-70KT. WINDS OF 40KT WITH
GUSTS WELL INTO THE 50S ARE A DISTINCT POSSIBILITY. WILL BE
ISSUING A HIGH WIND WATCH FOR MUCH OF THE FA MON AFTERNOON. ALSO
OF CONCERN ARE THE EXTREMELY LOW RHS THAT ARE POSSIBLE BEHIND THE
DRYLINE MON PM. THINK WINDS AND RHS WILL BE WELL INTO RED FLAG SO
THE ONLY CONCERN IS WITH FUELS. FUEL STATUS IS MARGINAL WITH MANY
AREAS GREENED UP, BUT CONSIDERING THE NATURE OF 1-HR FUELS AND THE
POTENTIALLY HAZARDOUS CONDS, WILL ERR ON THE SIDE OF CAUTION AND
ISSUE A FIRE WX WATCH FROM DODGE CITY SOUTH AND WEST. -WRIGHT

DAYS 3-7...

DRYLINE SURGES EASTWARD INTO CNTL KANSAS LATE MONDAY AFTERNOON AS AN
-20C 5H TROF CROSSES THE CWA. 12Z GFS IS NOW MORE IN LINE WITH THE
00Z ECMWF AND 12Z GEM SO ANY CONVECTION DEVELOPING ALONG THIS
DRYLINE LATE DAY SHOULD BE CONFINED IN OR NEAR OUR FAR EASTERN CWA.
CURRENT POP GRIDS NOT THAT FAR OFF WITH THIS SCENARIO WITH LOW POPS
IN OUR FAR ERN CWA EARLY MONDAY EVENING SO NOT ANTICIPATING ANY
SIGNIFICANT CHANGE TO THE PREVIOUS FORECAST MONDAY NIGHT.

FURTHER WEST ANOTHER UPPER LOW/TROF WILL MOVE OUT THE ERN PACIFIC
AND INTO THE WRN CONUS EARLY NEXT WEEK AS OUR FIRST UPPER LVL S/W
TROF CROSSES CNTL PLAINS MONDAY NIGHT. BY LATE TUESDAY ALL THE
MODELS APPEAR TO BE IN GENERALLY GOOD AGREEMENT WITH THIS NEXT
SYSTEM BEING LOCATED NEAR THE FOUR CORNERS REGION. OVER THE PLAINS A
SFC FRONT IS PROGGED TO EXTEND FROM NE NEW MEXICO INTO OKLAHOMA. THE
GFS/ECMWF/GEM ALL DIFFER ON THE EXACT LOCATION OF THIS FRONT BUT
THEY STILL DO SUGGEST THIS FRONT WILL SAY SOUTH OF THE OK/KS BORDER
THROUGH MID WEEK. THEY ALSO AGREE THAT IMPROVING 85H WAA AND
ISENTROPIC LIFT WILL DEVELOP NORTH OF THIS FRONT TUESDAY NIGHT AND
CONTINUING ON WED. GIVEN THIS IMPROVING LIFT AHEAD OF ANOTHER UPPER
LVL TROF WILL BE RAISING POPS LATE TUESDAY NIGHT AND
WEDNESDAY...ESPECIALLY IN THE E/SE WHERE BETTER 85H WAA AND A 85H-7H
BAROCLINIC ZONE WILL BE LOCATED. ALSO GIVEN THE CLOUDS AND EXPECTED
PCPN WILL ALSO BE LOWERING TEMPS TO AT LEAST THE HPCGUIDE NUMBERS.

AS THIS LIFT CONTINUES WEDNESDAY NIGHT SO WILL THE CHANCE OF PCPN,
AT LEAST UNTIL OUR 85H-7H BAROCLINIC ZONE SHIFTS SOUTH AND EAST OF
THE CWA. THE BETTER CHANCE FOR MEASURABLE PCPN STILL LOOKS TO BE IN
OUR SE CWA WED NIGHT BUT AT THIS TIME CONFIDENCE IS NOT HIGH ON JUST
HOW FAR WEST TO EXPAND POPS AND JUST HOW LONG TO KEEP PCPN GOING IN
OUR SE. GIVEN THAT THE 12Z GFS AND 00Z ECMWF MOVE AN UPPER LVL JET
STREAK ACROSS NW KS WEDNESDAY NIGHT/EARLY THURSDAY HAVE OPTED TO
LEAN TOWARDS THE FURTHER WEST AND SLIGHTLY SLOWER ECMWF SOLUTION.

FOR THURSDAY AFTERNOON THROUGH SATURDAY...A SFC HIGH IS PROGGED BY
ALL THE MODELS TO ATTEMPT TO BUILD INTO THE CNTL PLAINS AND BASED ON
PROGGED 85H TEMPS FROM ALL THE MODELS EARLIER TODAY WILL KEEP TEMPS
BELOW THE SEASONAL NORMALS FOR THIS TIME OF YEAR.

&&

.AVIATION...

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  43  67  51  90 /  20  20  30  20
GCK  42  69  49  87 /  10  20  20  10
EHA  44  77  52  85 /  10  10  20  10
LBL  44  72  53  89 /  10  20  20  10
HYS  42  64  49  80 /  20  30  30  30
P28  47  62  56  87 /  20  30  40  30

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR
KSZ043>045-061>064-074>080-084>089.

FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR KSZ074>078-084>088.

&&

FN34/18/18
Hazardous weather outlook, May 8, 8:31 AM CDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
831 AM CDT SAT MAY 8 2010

KSZ030-031-043>046-061>066-074>081-084>090-091345-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
831 AM CDT SAT MAY 8 2010 /731 AM MDT SAT MAY 8 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS LATE SUNDAY WITH THE
MAIN THREAT CLOUD TO GROUND LIGHTNING.

ELEVATED WILDFIRE DANGER WILL EXIST ON MONDAY AS TEMPERATURES
RISE TO NEAR 90 DEGREES CREATING WIDESPREAD RELATIVE HUMIDITY
AROUND 20 PERCENT OR LESS, AND SOUTHWEST WINDS RANGE FROM 25 TO
40 MPH. A SLIGHT CHANCE FOR THUNDERSTORMS WILL ALSO BE PRESENT IN
CENTRAL KANSAS LATE MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 3:40 PM CDTFire Weather WatchDDCClark, Ford, Grant, Gray, Haskell, Meade and 4 more24 hr

Nearby

High Wind Watches in Kansas, 2010Every high wind watch in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.